MAUDE Adverse Event Report: PERFUSION SYSTEMS MEDTRONIC TUBING PACK; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS MEDTRONIC TUBING PACK; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number BB10J42R5
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual analysis: visual inspection shows the luer fitting is separated from the tubing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use, the customer reported one of the tubes in this custom pack separated from the luer connector.There was approximately 150 ml of blood loss due to this tubing separation.No blood transfusion was required.The customer said the separation occurred approx.3 days into the support procedure.The separated tubing was clamped out and replaced with a piece of tubing and a stopcock that they had on the shelf.No adverse effects to the patient were reported.
 
Additional Manufacturer Narrative
Medtronic investigation: the manufacturing processes, associated controls and inspections were reviewed in an effort to determine the root cause for the disconnected tubing from the luer.Medtronic performed an investigation to find the root cause of the defect re ported; raw material and manufacturing processes were reviewed.However, a definitive root cause could not be determined.We will continue to monitor for similar events/issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use, the customer reported one of the tubes in this custom pack separated from the luer connector.There was approximately 150 ml of blood loss due to this tubing separation.The customer said the separation occurred approximately 3 days into the support procedure.The separated tubing was clamped out and replaced with a piece of tubing and a stopcock that they had on the shelf.No adverse effects to the patient were reported.Custom pack bb10j42r5 pbpf mani lin model number: bb10j42r5 serial or lot number: (b)(6).Additional information provided through sales rep: he wasn¿t able to give me the specific tube that this occurred on but he saved he tube for me to pick up and return for analysis.He stated that there was no blood transfusion required due to this and there was no adverse impact to the patient from this issue.

Brand Name
MEDTRONIC TUBING PACK
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key8780806
Report Number2184009-2019-00045
Device Sequence Number11422732
Product Code DWF
UDI-Device Identifier00763000171902
UDI-Public00763000171902
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2020
Device Model NumberBB10J42R5
Device Catalogue NumberBB10J42R5
Device Lot Number216559654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1